Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Hypertension. Taking cardice H5 and tonact daily. Are these medicines harmful, advise?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
I am 48 years old. I am hypertensive for the last 14 years. I take medicine for B.P is cardice H 5 daily for the last one year and for cholostrol I take Tonact 10 mg daily for the last one year. My question is are these m,dicines are harmful for my health. After taking medicine both my B.P and cholesterol are in normal range.
Please advise me.
Posted Tue, 22 May 2012 in Hypertension and Heart Disease
Answered by Dr. Shainaz Arif Kaware 2 hours later
Thanks for your query.
I shall give you my opinion.
The medicine Cardace-H (for hypertension) is well tolerated so you should continue as per your doctor’s advice. Tonact (atorvastatin) is also well tolerated but it can cause disturbance in liver functions. So while you are on this medicine you need to keep monitoring your liver functions by getting your blood tested (for any increase in liver enzymes) at regular interval. In case you experience minor side effects like constipation, diarrhea, fatigue, gas, heartburn, and headache you should discuss it with your doctor.
Since you have been on this medicine for quite some time and it has been well tolerated I would suggest you to continue till your doctor’s advices to do so.
If your cholesterol is within normal range you can discuss with your Physician. If he finds it suitable for you he may advise you reduction in dose or even withdraw Tonact after some time. But you should regularly continue Cardace-H to maintain normal blood pressure.
Hope this answer is helpful to you. In case of any other query please write back and I shall help you. Please accept this answer and close this query if you have no further questions.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor